North Dakota, 2004High Wind in North Dakota, March 13, 2004
March 13, 2004 · NWS BIS · 25 events in 23 counties and zones
An Alberta Clipper brought very strong winds, sustained at 50 mph and gusting to around 60 mph at times, to western and central North Dakota during the afternoon and early evening hours on March 13, 2004. The winds subsided during the late evening hours on the 13th.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An Alberta Clipper brought very strong winds, sustained at 50 mph and gusting to around 60 mph at times, to western and central North Dakota during the afternoon and early evening hours on March 13, 2004. The winds subsided during the late evening hours on the 13th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Mar 13, 3:00 AM CST, 9 hours 58 minutes earlier.
Area forecast discussion, Mar 13, 3:00 AM CST, 9 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CST SUN MAR 13 2004
.SHORT TERM...
THE WINDS AT JAMESTOWN HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL
LET THE ADVISORY EXPIRE THIS MORNING. THE SURFACE LOW CONTINUES TO
MOVE EASTWARND AND HIGH PRESSURE WILL REPLACE IT TODAY ALONG WITH A
WEAK SHORT WAVE RIDGE ALOFT. EXCEPT FOR SOME MORNING
CLOUDINESS...SUBSIDENCE SHOULD BE STRONG ENOUGH IN THE AFTERNOON TO
DRY OUT LOWER LAYERS AND BRING MOSTLY SUNNY SKIES. THE NEXT SYSTEM
WILL MOVE INTO THE AREA TONIGHT AS A SHORT WAVE ALOFT SLIPS
SOUTHEAST INTO THE AREA AND ANOTHER SURFACE LOW DEVELOPS OVER
EASTERN MONTANA AND WESTERN NORTH DAKOTA. ETA AND AVN ARE IN GOOD
AGREEMENT AND WILL UP POPS OVER PREVIOUS FORECAST TO CHANCE CATEGORY
AND CONTINUING THE CHANCE INTO MONDAY. ANOTHER SHORT WAVE MOVES THE
AREA ON TUESDAY BRINGING YET ANOTHER CHANCE OF PRECIP.
.LONG TERM...
THE GFS HAS GOOD TIME CONTINUITY WITH A CLIPPER SYSTEM THAT GRAZES
THE FORECAST AREA ON WEDNESDAY. A CHANCE OF SNOW IN THE COLD
ADVECTION STILL LOOKS GOOD. THEN THE BAROCLINIC ZONE SHIFTS NORTH
INTO CANADA WITH A SERIES OF SHORT WAVES AND SURFACE LOWS TRANSITING
THE NORTHLAND. WILL CONTINUE THE DRY TREND FOR THE BIS FORECAST AREA
THROUGH SUNDAY.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
TSW/LM
Hazardous weather outlook, Mar 13, 5:17 AM CST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
517 AM CST SAT MAR 13 2004
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141116-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
517 AM CST SAT MAR 13 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
STRONG GUSTY NORTHWEST WINDS OF 20 TO 40 MPH WITH GUSTS OF 45 TO NEAR
50 MPH WILL SPREAD ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY.
THE STRONG WINDS COMBINED WITH SNOW SQUALLS WILL CAUSE HAZARDOUS
DRIVING CONDITIONS THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
High Wind, Adams
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Adams forecast zone
- Measured
- 50 kt (58 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
High Wind, Billings
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Billings forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.023, -103.376 (the zone’s center; the record gives no point)
High Wind, Bowman
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Bowman forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.113, -103.521 (the zone’s center; the record gives no point)
High Wind, Burke
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Burke forecast zone
- Measured
- 38 kt (44 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.791, -102.518 (the zone’s center; the record gives no point)
High Wind, Burleigh
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Burleigh forecast zone
- Measured
- 53 kt (61 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.977, -100.469 (the zone’s center; the record gives no point)
High Wind, Divide
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Divide forecast zone
- Measured
- 38 kt (44 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.815, -103.487 (the zone’s center; the record gives no point)
High Wind, Dunn
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Dunn forecast zone
- Measured
- 50 kt (58 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.357, -102.618 (the zone’s center; the record gives no point)
High Wind, Emmons
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Emmons forecast zone
- Measured
- 53 kt (61 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.285, -100.239 (the zone’s center; the record gives no point)
High Wind, Golden Valley
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Golden Valley forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.940, -103.847 (the zone’s center; the record gives no point)
High Wind, Grant
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Grant forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.358, -101.640 (the zone’s center; the record gives no point)
High Wind, Hettinger
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Hettinger forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.433, -102.460 (the zone’s center; the record gives no point)
High Wind, Kidder
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Kidder forecast zone
- Measured
- 53 kt (61 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.980, -99.780 (the zone’s center; the record gives no point)
High Wind, McKenzie
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- McKenzie forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.740, -103.395 (the zone’s center; the record gives no point)
High Wind, McLean
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- McLean forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
High Wind, Mercer
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Mercer forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.309, -101.831 (the zone’s center; the record gives no point)
High Wind, Morton
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Morton forecast zone
- Measured
- 50 kt (58 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
High Wind, Mountrail
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Mountrail forecast zone
- Measured
- 38 kt (44 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.201, -102.356 (the zone’s center; the record gives no point)
High Wind, Oliver
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Oliver forecast zone
- Measured
- 53 kt (61 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.115, -101.340 (the zone’s center; the record gives no point)
High Wind, Sheridan
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Sheridan forecast zone
- Measured
- 53 kt (61 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
High Wind, Sioux
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Sioux forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
High Wind, Slope
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Slope forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.447, -103.460 (the zone’s center; the record gives no point)
High Wind, Stark
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Stark forecast zone
- Measured
- 50 kt (58 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.811, -102.655 (the zone’s center; the record gives no point)
High Wind, Williams
- When
- March 13, 12:58 PM CST to 8:09 PM CST
- Where
- Williams forecast zone
- Measured
- 38 kt (44 mph) measured sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 48.344, -103.480 (the zone’s center; the record gives no point)
High Wind, McLean
- When
- March 13, 12:58 PM CST to 3:37 PM CST
- Where
- McLean forecast zone
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
High Wind, Sheridan
- When
- March 13, 12:58 PM CST to 3:37 PM CST
- Where
- Sheridan forecast zone
- Measured
- 53 kt (61 mph) estimated sustained
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 47.575, -100.346 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in South Dakota, March 13, 200454 kt wind · 9 events
- Heavy Snow in Michigan, March 13 to 14, 20047 events
- Heavy Snow in Wisconsin, March 13 to 14, 20046 events
- High Wind in Montana, March 13, 200455 kt wind · 3 events
- Heavy Rain in Hawaii, March 13, 20041 event
- Heavy Rain in Hawaii, March 13, 20041 event
- Hail in Illinois, March 13, 20040.75 in hail · 1 event
- Funnel Cloud in Louisiana, March 13, 20041 event
- Heavy Rain in Hawaii, March 13, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5386798, 5386892, 5387038, 5387039, 5387040, 5387041, 5387042, 5387043, 5387044, 5387045, 5387046, 5387047, 5387048, 5387049, 5387050, 5387051, 5387052, 5387053, 5387054, 5387055, 5387056, 5387057, 5387058, 5387059, 5387060.